Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 32, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 10, 2009, 4:04 PM CDT for DeKalb County, Alabama. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 4:04 PM CDT (21:04 UTC)
- Expired
- Apr 10, 2009, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 4:18 PM CDT | TORNADO | 1 S Geraldine, AL | SPOTTER REPORTED A TORNADO ON THE GROUND NEAR GERALDINE. |
| Apr 10, 4:22 PM CDT | HAIL 1 | Geraldine, AL | NICKEL TO QUARTER SIZED HAIL REPORTED IN GERALDINE. |
| Apr 10, 4:29 PM CDT | HAIL 2.75 | Collinsville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 102104
TORHUN
ALC049-102130-
/O.NEW.KHUN.TO.W.0032.090410T2104Z-090410T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
404 PM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 430 PM CDT
* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAINTER...
OR ABOUT 7 MILES NORTHEAST OF ALBERTVILLE...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
CROSSVILLE...GERALDINE...LATHAMVILLE AND HOPEWELL BY 410 PM CDT...
SKIRUM AND LAKEVIEW BY 415 PM CDT...
PEEKS CORNER AND COLLINSVILLE BY 420 PM CDT...
LEBANON BY 425 PM CDT...
DOG TOWN BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3444 8558 3438 8562 3437 8563 3437 8565
3435 8566 3426 8577 3426 8580 3424 8582
3424 8583 3421 8584 3421 8610 3439 8611
3448 8557
TIME...MOT...LOC 2105Z 262DEG 40KT 3431 8608
$$
KULA3 follow-up statements
000
WWUS54 KHUN 102112
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
412 PM CDT FRI APR 10 2009
ALC049-102130-
/O.CON.KHUN.TO.W.0032.000000T0000Z-090410T2130Z/
DEKALB AL-
412 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
DEKALB COUNTY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SKIRUM...OR ABOUT
14 MILES SOUTHWEST OF RAINSVILLE...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
PEEKS CORNER...COLLINSVILLE AND 6 MILES SOUTH OF GUEST BY 420 PM
CDT...
DOG TOWN...LEBANON...COLLBRAN AND 6 MILES SOUTH OF PINE RIDGE BY
425 PM CDT...
ADAMSBURG AND 6 MILES SOUTH OF FORT PAYNE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3444 8558 3438 8562 3437 8563 3437 8565
3435 8566 3426 8577 3426 8580 3424 8582
3424 8583 3421 8584 3421 8610 3439 8611
3448 8557
TIME...MOT...LOC 2112Z 259DEG 39KT 3432 8596
$$
KULA000
WWUS54 KHUN 102121
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT FRI APR 10 2009
ALC049-102130-
/O.CON.KHUN.TO.W.0032.000000T0000Z-090410T2130Z/
DEKALB AL-
421 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
DEKALB COUNTY...
AT 420 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO AT
HIGHWAY 75 JUST SOUTHWEST OF GERALDINE. ANOTHER TORNADIC STORM WAS
APPROACHING DOG TOWN. BOTH STORMS ARE MOVING WEST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITON...PAINTER...KILPATRICK AND ARONA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3444 8558 3438 8562 3437 8563 3437 8565
3435 8566 3426 8577 3426 8580 3424 8582
3424 8583 3421 8584 3421 8610 3439 8611
3448 8557
TIME...MOT...LOC 2120Z 082DEG 28KT 3431 8603
$$
KULA880
WWUS54 KHUN 102122 CCA
SVSHUN
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CDT FRI APR 10 2009
ALC049-102130-
/O.COR.KHUN.TO.W.0032.000000T0000Z-090410T2130Z/
DEKALB AL-
421 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHERN
DEKALB COUNTY...
AT 420 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO AT
HIGHWAY 75 JUST SOUTHWEST OF GERALDINE. ANOTHER TORNADIC STORM WAS
APPROACHING DOG TOWN. BOTH STORMS ARE MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITON...PAINTER...KILPATRICK AND ARONA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3444 8558 3438 8562 3437 8563 3437 8565
3435 8566 3426 8577 3426 8580 3424 8582
3424 8583 3421 8584 3421 8610 3439 8611
3448 8557
TIME...MOT...LOC 2120Z 082DEG 28KT 3431 8603
$$
KULAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 11:57 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 10, 11:57 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1157 AM CDT FRI APR 10 2009 .UPDATE...FOR 18Z TAFS && .AVIATION... SOUTHERLY WINDS HAVE FINALLY PICKED UP AND ARE SUSTAINED AROUND 20KT WITH GUSTS TO AROUND 30KT...AND EXPECT THIS TO CONTINUE AT BOTH TAF SITES THROUGH THE AFTERNOON HOURS. A BROKEN LINE OF TSRA CONTINUES TO DEVELOP OVER NE MS AND IS ABOUT TO CROSS INTO ALABAMA OVER THE NEXT HALF HOUR. TIMING OF LINE ONSET...BASED ON RADAR TRENDS...WOULD BE AROUND 1730Z AT KMSL AND AROUND 19Z AT KHSV. A 1 TWO 2 HOUR WINDOW OF LOWER CEILINGS BELOW 2000 FT...+TSRA...AND VISIBILITIES BELOW 3 MILES CAN BE EXPECTED AS THIS LINE PUSHES THROUGH. FRONT SHOULD PUSH EAST OF THE AREA AROUND 01Z AT KMSL AND 02Z AT KHSV...BRINGING PARTLY CLOUDY CONDITIONS TO THE AREA AND WINDS AROUND 10KT SWITCHING TO THE NORTHWEST. && .DISCUSSION.../ISSUED AT 1058 AM CDT FRI APR 10 2009/ DEVELOPMENT OF CONVECTION CONTINUES ALONG LINE STRETCHING FROM WRN KY/TN SWRD INTO NRN MISS. TIMING OF CONVECTION FOR COUNTIES OUTLINED IN MESOSCALE UPDATE BELOW IS STILL ON TARGET. STORM REPORTS OUT OF THE MEG CWFA THUS FAR HAVE DETAILED PRIMARILY A HAIL THREAT AS WAS EXPECTED...WITH GENERALLY PENNY TO QUARTER SIZE REPORTED. AS BOUNDARY LYR CONTINUES TO DESTABILIZE SHOULD SEE FURTHER DEVELOPMENT OF DISCRETE CELLS MERGING INTO BKN LINE SEGMENTS INTO THE EARLY AFTN. DEWPTS ARE CLIMBING INTO THE LOW 60S IN MOST AREAS...AND ROBUST WAA IS ALLOWING TEMPS TO CLIMB RAPIDLY THIS MORNING. EXPECTING MO CLOUDY CONDITIONS IN GENERAL...BUT WARM/MOIST ADVECTION SHOULD ALLOW TEMPS TO CLIMB INTO THE LOW/MID 70S. RESULTING CAPES/LIS...DEEP LYR SHEAR...AND LOW WET-BULB FREEZING LEVELS ARE STILL SUPPORTIVE OF LARGE HAIL. STORMS WILL CONTINUE TO MOVE AHEAD OF THE FRONT...PUSHED BY STRONG MID-LVL WINDS INTO AN AREA OF GRTR LOW-LVL SHEAR ACROSS THE CENTRAL TN VALLEY...BUT LOW-LVL SHEAR IS EXPECTED TO DECREASE FROM WEST TO EAST AS SFC WINDS CONTINUE TO BACK. ISOLD TORNADOES STILL LOOK POSSIBLE AS DISCRETE CELL SEGMENTS MOVE INTO THE AREA. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...KDW DISCUSSION...20
Hazardous weather outlook, Apr 10, 3:33 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 333 PM CDT FRI APR 10 2009 ALZ001>010-016-TNZ076-096-097-110300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 333 PM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS THE REMAINDER OF NORTHEAST ALABAMA THROUGH LATE AFTERNOON. AREAS EAST OF A LINE FROM SCOTTSBORO TO UNION GROVE TO CULLMAN WILL REMAIN UNDER THE GUN FOR SEVERE THUNDERSTORMS THROUGH 600 PM. SEVERE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO SOFTBALL SIZE...STRONG TORNADOES...AND DAMAGING WINDS. IN ADDITION...A FEW CASES OF FLASH FLOODING ARE ALSO POSSIBLE. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH ACROSS NORTHEAST ALABAMA BY EARLY EVENING AS THE FRONT MOVES THROUGH. HOWEVER...ONCE THE FRONT PASSES...STRONG WEST TO NORTHWEST WINDS WITH OCCASIONAL GUSTS TO 35 MPH CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER POTENT STORM SYSTEM WILL GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE SUNDAY INTO MONDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY WITH THIS SYSTEM AS WELL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THROUGH THE EARLY EVENING HOURS. KDW/CBD
In the hours before
Local storm report, Apr 10, 2:24 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
224 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL LEXINGTON 34.97N 87.37W
04/10/2009 E0.88 INCH LAUDERDALE AL EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED ALONG HWY 101 IN LEXINGTON.
0124 PM HAIL FLORENCE 34.80N 87.68W
04/10/2009 E1.75 INCH LAUDERDALE AL EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED AT THE UNA CAMPUS.
0126 PM HAIL MOULTON 34.48N 87.29W
04/10/2009 E0.88 INCH LAWRENCE AL PUBLIC
NICKEL SIZE HAIL WAS REPORTED IN MOULTON.
0145 PM HAIL TRINITY 34.61N 87.09W
04/10/2009 E0.50 INCH MORGAN AL EMERGENCY MNGR
DIME SIZED HAIL WAS REPORTED IN TRINITY.
0151 PM HAIL FAYETTEVILLE 35.15N 86.56W
04/10/2009 E0.88 INCH LINCOLN TN EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN FAYETTEVILLE.
0156 PM TORNADO MOULTON 34.48N 87.29W
04/10/2009 LAWRENCE AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND AT THE INTERSECTION OF
HIGHWAY 157 AND COUNTY ROAD 246.
0159 PM HAIL ANDERSON 34.93N 87.27W
04/10/2009 E0.75 INCH LAUDERDALE AL PUBLIC
PENNY SIZE HAIL REPORTED IN ANDERSON.
0201 PM TSTM WND DMG 5 NE PETERSBURG 35.36N 86.57W
04/10/2009 LINCOLN TN PUBLIC
TREES DOWN ALONG 231 ABOUT 15 MILES NORTH OF
FAYETTEVILLE.
0206 PM HAIL MADISON 34.70N 86.75W
04/10/2009 E1.75 INCH MADISON AL TRAINED SPOTTER
0210 PM HAIL HUNTSVILLE 34.73N 86.59W
04/10/2009 E0.88 INCH MADISON AL PUBLIC
NICKEL HAIL REPORTED IN RESEARCH PARK
&&
KWEBERLocal storm report, Apr 10, 2:32 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 12 SE ATHENS 34.68N 86.82W
04/10/2009 E1.00 INCH LIMESTONE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED 3 MILES EAST OF SALEM.
0156 PM HAIL 7 N MOULTON 34.58N 87.29W
04/10/2009 E1.75 INCH LAWRENCE AL EMERGENCY MNGR
NUMEROUS REPORTS OF GOLF BALL SIZE HAIL IN THE LEISURE
AND LANGTOWN COMMUNITIES.
&&
KWEBERLocal storm report, Apr 10, 3:14 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
314 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL HATTON 34.56N 87.41W
04/10/2009 E1.25 INCH LAWRENCE AL EMERGENCY MNGR
0149 PM HAIL CAIRO 34.87N 87.14W
04/10/2009 E1.75 INCH LIMESTONE AL EMERGENCY MNGR
0209 PM HAIL CADDO 34.57N 87.14W
04/10/2009 E2.75 INCH LAWRENCE AL EMERGENCY MNGR
0214 PM HAIL DECATUR 34.61N 86.98W
04/10/2009 E2.75 INCH MORGAN AL TRAINED SPOTTER
BASEBALL HAIL REPORTED ALONG HWY 24 IN S. DECATUR.
0218 PM HAIL DECATUR 34.61N 86.98W
04/10/2009 E4.25 INCH MORGAN AL EMERGENCY MNGR
0224 PM TSTM WND DMG 3 N HAZEL GREEN 34.98N 86.57W
04/10/2009 MADISON AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 231 ABOUT 3 MILES SOUTH OF THE
ALABAMA/TENNESSEE STATE BORDER.
0232 PM HAIL 7 SSW NEW MARKET 34.82N 86.47W
04/10/2009 E1.75 INCH MADISON AL EMERGENCY MNGR
GOLFBALL HAIL REPORTED 3 MILES SOUTH OF BUCKHORN
&&
KWEBERLocal storm report, Apr 10, 3:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL MADISON 34.70N 86.75W
04/10/2009 E1.75 INCH MADISON AL PUBLIC
GOLFBALL SIZED HAIL REPORTED AT THE INTERSECTION OF OLD
MADISON PIKE AND SULLIVAN RD.
0206 PM HAIL MADISON 34.70N 86.75W
04/10/2009 E2.75 INCH MADISON AL EMERGENCY MNGR
BASEBALL SIZED HAIL REPORTED AT THE INTERSECTION OF HWY
72 AND COUNTY LINE RD.
0210 PM HAIL HUNTSVILLE 34.73N 86.59W
04/10/2009 E1.75 INCH MADISON AL EMERGENCY MNGR
REPORT OF GOLFBALL HAIL NEAR OAKWOOD COLLEGE.
0217 PM HAIL MOORES MILL 34.84N 86.52W
04/10/2009 E1.00 INCH MADISON AL EMERGENCY MNGR
0217 PM TSTM WND DMG MERIDIANVILLE 34.85N 86.57W
04/10/2009 MADISON AL EMERGENCY MNGR
TREES KNOCKED DOWN IN MERIDIANVILLE.
0222 PM HAIL MOULTON 34.48N 87.29W
04/10/2009 E1.75 INCH LAWRENCE AL EMERGENCY MNGR
0223 PM TSTM WND DMG HAZEL GREEN 34.93N 86.57W
04/10/2009 MADISON AL EMERGENCY MNGR
TREES KNOCKED DOWN IN THE HAZEL GREEN AREA.
&&
KWEBERLocal storm report, Apr 10, 3:57 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
357 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG SYLVANIA 34.56N 85.81W
04/10/2009 DEKALB AL EMERGENCY MNGR
BUILDINGS DAMAGED IN SYLVAINA.
0339 PM TSTM WND DMG POWELL 34.53N 85.90W
04/10/2009 DEKALB AL EMERGENCY MNGR
VEHICLES OVERTURNED IN THE POWELL COMMUNITY...WITH
INJURIES.
0341 PM TORNADO S SYLVANIA 34.56N 85.81W
04/10/2009 DEKALB AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND ON CR 238.
0345 PM TORNADO S SYLVANIA 34.56N 85.81W
04/10/2009 DEKALB AL EMERGENCY MNGR
TORNADO ON GROUND ON CR 27 NEAR HWY 75.
&&
KWHITELocal storm report, Apr 10, 3:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
359 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 3 E GRANT 34.53N 86.20W
04/10/2009 MARSHALL AL EMERGENCY MNGR
REPORT OF HOUSES DAMAGED IN THE PRESTON ISLAND AREA.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:20 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 25 min |
| Apr 10, 5:27 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 48 min |
| Apr 10, 6:04 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 27 min |
| Apr 10, 11:55 AM CDT | Tornado Warning | HUN | Lauderdale | 35 min |
| Apr 10, 12:28 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Apr 10, 12:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 29 min |
| Apr 10, 12:33 PM CDT | Tornado Warning | HUN | Lauderdale | 27 min |
| Apr 10, 12:44 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 46 min |
| Apr 10, 12:47 PM CDT | Tornado Warning | HUN | Lauderdale | 43 min |
| Apr 10, 12:53 PM CDT | Tornado Warning | HUN | Colbert, Franklin | 37 min |
| Apr 10, 1:06 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 6 hr |
| Apr 10, 1:29 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 46 min |
| Apr 10, 1:30 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 15 min |
| Apr 10, 1:32 PM CDT | Tornado Warning | HUN | Lauderdale, Limestone | 28 min |
| Apr 10, 1:33 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 42 min |
| Apr 10, 1:33 PM CDT | Tornado Warning | HUN | Limestone | 27 min |
| Apr 10, 1:45 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 45 min |
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 27 min |
| Apr 10, 1:54 PM CDT | Tornado Warning | HUN | Lawrence, Morgan | 36 min |
| Apr 10, 2:00 PM CDT | Tornado Warning | HUN | Limestone, Madison | 15 min |
| Apr 10, 2:01 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 44 min |
| Apr 10, 2:16 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 29 min |
| Apr 10, 2:20 PM CDT | Tornado Warning | HUN | Limestone, Madison, Morgan | 25 min |
| Apr 10, 2:27 PM CDT | Flash Flood Warning | HUN | Limestone, Madison, Morgan | 80 min |
| Apr 10, 2:27 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 24 min |
| Apr 10, 2:31 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 29 min |
| Apr 10, 2:43 PM CDT | Tornado Warning | HUN | Madison | 32 min |
| Apr 10, 2:48 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 27 min |
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 40 min |
| Apr 10, 2:54 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 51 min |
| Apr 10, 3:05 PM CDT | Tornado Warning | HUN | Jackson, Marshall | 25 min |
| Apr 10, 3:12 PM CDT | Tornado Warning | HUN | DeKalb, Jackson | 33 min |
| Apr 10, 3:14 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 10, 3:21 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 39 min |
| Apr 10, 3:27 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 2 hr |
| Apr 10, 3:30 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 45 min |
| Apr 10, 3:32 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 43 min |
| Apr 10, 3:33 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 27 min |
| Apr 10, 3:33 PM CDT | Tornado Warning | HUN | DeKalb | 27 min |
| Apr 10, 3:37 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 23 min |
| Apr 10, 3:58 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 47 min |
| Apr 10, 4:02 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 13 min |
| Apr 10, 4:06 PM CDT | Tornado Warning | HUN | Marshall | 13 min |
| Apr 10, 4:15 PM CDT | Tornado Warning | HUN | Marshall | 30 min |
| Apr 10, 4:28 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 32 min |
| Apr 10, 4:40 PM CDT | Tornado Warning | HUN | DeKalb | 16 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.